Nov 10, 2010
I am 4 years diagnosed. After having a sever reaction to atripla, I was switched to combavir, norvir, lexiva. I continued to have an itch, combined with sever skin flaking. I was given a steroid shot, it would go away for about 3 months. Since then I have switched to truvada, norvir, lexiva, testrim. And still the itch continues. The shot is no longer working after 2 years every 3 months. My doctor doesn't think it's any of my meds, I have changed my soaps to ultra sensitive non perfumes. Could my doctor be wrong, the only common drugs are the lexiva and norvir. Is itching a common side effect of either of them?
Response from Dr. Henry
Itching/pruritis is not common from Lexiva + Norvir but does occur occasionally. Have you seen a dermaologist who could perhaps make a more specific diagnosis re: the skin condition. Dry skin (ezcema), seborrhea, and eosinophilic folliculitis are among the common skin problems seen in HIV+ persons. Each of those can be a challenge to manage with varying treatments (such as antifungal drugs both oral and topical). If the drugs seem likely main factors then considering switch to perhaps raltegravir or etravirine from the protease inhibitors on a trial basis if no resistance concerns is worth discussing. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Sore Testicles A Symptom Of HIV?
- Does Loose Stool Mean I Have Hiv?
- Is Blood In Urine An Acute Symptom Of HIV?
- Odds Of Getting HIV Blowjob From A Prostitute
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Ear Infection After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.